MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM50
Model Number AVALON FM50 FETAL MONITOR
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/13/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported the tracings generated via the wireless transducer intermittently dropped out while fetal decelerations were occurring, which resulted in the patient being transported to another hospital; however, the customer indicated they did not believe the monitor issue contributed to the patient condition.The staff changed to wireless monitoring due to this issue and indicated this labor and delivery room is the only room experiencing this issue.It was also noted the hospital uses ge centricity for central monitoring.Based on this information, the fetus exhibited decelerations while there were signal dropouts, which the customer does not believe was due to the dropouts; however, the type of reported complaint was marked as death.
 
Additional Manufacturer Narrative
A good faith effort (gfe) was made to get additional information about the patient, but the customer did not share any more information.A philips field service engineer (fse) evaluated the device and was unable to confirm cause of the reported tracing dropouts.The customer decided to use only hardwire transducers as there seemed to be some sort of intermittent outside interference that could not be determined.Based on the results of the analysis, the product malfunction was unable to be confirmed.As for precautionary measures the obr channels were changed, and the customer switched to hardwire transducers and was informed to call back if the issue still persists.It has been concluded that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
AVALON FETAL MONITOR FM50
Common Device Name
AVALON FETAL MONITOR FM50
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key22978131
Report Number9610816-2025-000816
Device Sequence Number18499290
Product Code HGM
UDI-Device Identifier00884838000438
UDI-Public(01)00884838000438
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM50 FETAL MONITOR
Device Catalogue Number865071
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown